Alert archive / Washington / Winter Storm Watches in 2016

Winter Storm Watch 4, NWS Spokane, WA

November 22, 20166 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho

NWS Spokane, WA issued this winter storm watch at Nov 22, 2016, 2:39 PM PST for 6 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Nov 24, 2016, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 22, 2016, 2:39 PM PST (22:39 UTC)
In effect from
Nov 24, 2016, 4:00 AM PST
Expired
Nov 23, 2016, 2:43 PM PST
In force
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Douglas County, WA, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS46 KOTX 222239
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
239 PM PST TUE NOV 22 2016

...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE
THANKSGIVING HOLIDAY WEEKEND...

.THE FIRST ROUND OF MOUNTAIN SNOW WILL ARRIVE TONIGHT INTO
WEDNESDAY MORNING. LOOK FOR LIGHT SNOW ACCUMULATIONS OVER THE
CASCADES, NORTHEAST WASHINGTON MOUNTAINS, AND THE MOUNTAINS OF THE
IDAHO PANHANDLE TONIGHT INTO WEDNESDAY MORNING. THE SECOND ROUND
OF SNOW WILL OCCUR THURSDAY AND THURSDAY NIGHT...AND HAS THE
POTENTIAL TO PRODUCE HEAVY ACCUMULATIONS OVER THE CASCADES AND
PORTIONS OF NORTH CENTRAL AND NORTHEAST WASHINGTON.

IDZ004-230645-
/O.NEW.KOTX.WW.Y.0027.161123T1200Z-161123T2300Z/
CENTRAL PANHANDLE MOUNTAINS-
239 PM PST TUE NOV 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 3 PM PST
WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT 
FROM 4 AM TO 3 PM PST WEDNESDAY.

* LOCATIONS...MULLAN AND LOOKOUT PASS.

* SNOW ACCUMULATIONS...1 TO 4 INCHES.

* TIMING...SNOW WILL DEVELOP OVER THE IDAHO PANHANDLE PRIOR TO
  SUNRISE ON WEDNESDAY. THE MOST SIGNIFICANT ACCUMULATIONS WILL
  OCCUR DURING THE MORNING HOURS ON WEDNESDAY WITH SNOW SHOWERS
  LINGERING INTO THE AFTERNOON.

* IMPACTS...MOTORISTS WILL ENCOUNTER SLICK DRIVING CONDITIONS
  ABOVE 4000 FEET ON WEDNESDAY...ESPECIALLY IN THE MORNING.

* TEMPERATURES...LOWER TO MID 30S.

* HAZARD ELEVATION...ABOVE 4000 FEET. LOOKOUT PASS ON INTERSTATE
  90 IS AT AN ELEVATION OF 4700 FEET.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ001-WAZ037-038-042-043-230645-
/O.NEW.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
239 PM PST TUE NOV 22 2016

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING.

* LOCATIONS...SANDPOINT, BONNERS FERRY, PRIEST RIVER, EASTPORT,
  SCHWEITZER MOUNTAIN ROAD, COLVILLE, CHEWELAH, SPRINGDALE-
  HUNTERS ROAD, ORIN- RICE ROAD, FLOWERY TRAIL ROAD, REPUBLIC,
  WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER CREEK
  ROAD, SHERMAN PASS, LEAVENWORTH, MAZAMA, TWISP, WINTHROP,
  BLEWETT PASS, LOUP LOUP PASS, OMAK, OKANOGAN, OROVILLE, AND 
  DISAUTEL PASS.

* SNOW ACCUMULATIONS...A POTENTIAL FOR 3 TO 7 INCHES IN THE 
  VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS.

* TIMING...SNOW IS FORECAST TO DEVELOP IN THE CASCADES LATE
  WEDNESDAY NIGHT AND SPREAD ACROSS THE NORTHERN MOUNTAINS THROUGH
  THANKSGIVING DAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER
  VALLEYS DURING THE AFTERNOON AND EVENING HOURS. THE SNOW HAS THE
  POTENTIAL TO CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING.  

* IMPACTS...MOTORISTS WILL ENCOUNTER SNOWY AND SLICK DRIVING
  CONDITIONS ON THANKSGIVING...ESPECIALLY IN THE MORNING. A BIGGER
  IMPACT WILL BE IN THE MOUNTAINS.  

* TEMPERATURES...IN THE LOWER 30S.

* HAZARD ELEVATION...COULD START AS LOW AS 1000 FT AND GRADUALLY
  RISE TO NEAR 2500 FEET BY THURSDAY AFTERNOON.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
4 follow-up statements
035 
WWUS46 KOTX 230641
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1041 PM PST TUE NOV 22 2016

...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE
THANKSGIVING HOLIDAY WEEKEND...

.THE FIRST ROUND OF MOUNTAIN SNOW WILL ARRIVE TONIGHT INTO
WEDNESDAY MORNING. LOOK FOR LIGHT SNOW ACCUMULATIONS OVER THE
CASCADES, NORTHEAST WASHINGTON MOUNTAINS, AND THE MOUNTAINS OF
THE IDAHO PANHANDLE TONIGHT INTO WEDNESDAY MORNING. A SECOND 
ROUND OF SNOW WILL OCCUR THURSDAY AND THURSDAY NIGHT...AND HAS THE
POTENTIAL TO PRODUCE HEAVY ACCUMULATIONS OVER THE CASCADES AND 
PORTIONS OF NORTH CENTRAL AND NORTHEAST WASHINGTON.

IDZ004-231500-
/O.CON.KOTX.WW.Y.0027.161123T1200Z-161123T2300Z/
CENTRAL PANHANDLE MOUNTAINS-
1041 PM PST TUE NOV 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM
PST WEDNESDAY ABOVE 4000 FEET...

* LOCATIONS...MULLAN AND LOOKOUT PASS.

* SNOW ACCUMULATIONS...1 TO 4 INCHES.

* TIMING...SNOW WILL DEVELOP OVER THE IDAHO PANHANDLE PRIOR TO 
  SUNRISE ON WEDNESDAY. THE MOST SIGNIFICANT ACCUMULATIONS WILL 
  OCCUR DURING THE MORNING HOURS ON WEDNESDAY WITH SNOW SHOWERS 
  LINGERING INTO THE AFTERNOON.

* IMPACTS...MOTORISTS WILL ENCOUNTER SLICK DRIVING CONDITIONS 
  ABOVE 4000 FEET ON WEDNESDAY...ESPECIALLY IN THE MORNING.

* TEMPERATURES...LOWER TO MID 30S.

* HAZARD ELEVATION...ABOVE 4000 FEET. LOOKOUT PASS ON INTERSTATE 
  90 IS AT AN ELEVATION OF 4700 FEET.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ001-WAZ037-038-042-043-231500-
/O.CON.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
1041 PM PST TUE NOV 22 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH FRIDAY MORNING...

* LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, PRIEST RIVER, 
  EASTPORT, SCHWEITZER MOUNTAIN ROAD, REPUBLIC, INCHELIUM, 
  WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER 
  CREEK ROAD, SHERMAN PASS, LEAVENWORTH, MAZAMA, TWISP, 
  WINTHROP, STEHEKIN, CONCONULLY, BLEWETT PASS, LOUP LOUP PASS, 
  OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, 
  DISAUTEL PASS, COLVILLE, DEER PARK, CHEWELAH, NEWPORT, KETTLE 
  FALLS, SPRINGDALE-HUNTERS ROAD, ORIN-RICE ROAD, AND FLOWERY 
  TRAIL ROAD.

* SNOW ACCUMULATIONS...A POTENTIAL FOR 3 TO 7 INCHES IN THE 
  VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS.

* TIMING...SNOW IS FORECAST TO DEVELOP IN THE CASCADES LATE 
  WEDNESDAY NIGHT AND SPREAD ACROSS THE NORTHERN MOUNTAINS 
  THROUGH THANKSGIVING DAY. A RAIN SNOW MIX IS POSSIBLE IN THE 
  LOWER VALLEYS DURING THE AFTERNOON AND EVENING HOURS. THE SNOW 
  HAS THE POTENTIAL TO CONTINUE THURSDAY NIGHT INTO FRIDAY 
  MORNING.

* IMPACTS...MOTORISTS WILL ENCOUNTER SNOWY AND SLICK DRIVING
  CONDITIONS ON THANKSGIVING...ESPECIALLY IN THE MORNING. THE    
  BIGGER IMPACT WILL BE IN THE MOUNTAINS.

* TEMPERATURES...IN THE LOWER 30S.

* HAZARD ELEVATION...COULD START AS LOW AS 1000 FT AND GRADUALLY 
  RISE TO NEAR 2500 FEET BY THURSDAY AFTERNOON.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
222 
WWUS46 KOTX 231408
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
608 AM PST WED NOV 23 2016

...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE
THANKSGIVING HOLIDAY WEEKEND...

.MOUNTAIN SNOW WILL CONTINUE THIS MORNING BEFORE BECOMING SCATTERED
BY AFTERNOON. LOOK FOR LIGHT SNOW ACCUMULATIONS OVER THE
CASCADES, NORTHEAST WASHINGTON MOUNTAINS, AND THE MOUNTAINS OF
THE IDAHO PANHANDLE. A SECOND ROUND OF SNOW WILL OCCUR THURSDAY AND
THURSDAY NIGHT...AND HAS THE POTENTIAL TO PRODUCE HEAVY ACCUMULATIONS
OVER THE CASCADES AND PORTIONS OF NORTH CENTRAL AND NORTHEAST WASHINGTON.

IDZ004-232215-
/O.CON.KOTX.WW.Y.0027.000000T0000Z-161123T2300Z/
CENTRAL PANHANDLE MOUNTAINS-
608 AM PST WED NOV 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON ABOVE 4000 FEET...

* LOCATIONS...MULLAN AND LOOKOUT PASS.

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* TIMING...SNOW WILL CONTINUE OVER THE IDAHO PANHANDLE TODAY.  
  THE MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR THIS MORNING
  WITH SNOW SHOWERS LINGERING INTO THE AFTERNOON.

* IMPACTS...MOTORISTS WILL ENCOUNTER SLICK DRIVING CONDITIONS 
  ABOVE 4000 FEET ON WEDNESDAY...ESPECIALLY IN THE MORNING.

* TEMPERATURES...LOWER TO MID 30S.

* HAZARD ELEVATION...ABOVE 4000 FEET. LOOKOUT PASS ON INTERSTATE 
  90 IS AT AN ELEVATION OF 4700 FEET.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ001-WAZ037-038-042-043-232215-
/O.CON.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
608 AM PST WED NOV 23 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, PRIEST RIVER, 
  EASTPORT, SCHWEITZER MOUNTAIN ROAD, REPUBLIC, INCHELIUM, 
  WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER 
  CREEK ROAD, SHERMAN PASS, LEAVENWORTH, MAZAMA, TWISP, 
  WINTHROP, STEHEKIN, CONCONULLY, BLEWETT PASS, LOUP LOUP PASS, 
  OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, 
  DISAUTEL PASS, COLVILLE, DEER PARK, CHEWELAH, NEWPORT, KETTLE 
  FALLS, SPRINGDALE-HUNTERS ROAD, ORIN-RICE ROAD, AND FLOWERY 
  TRAIL ROAD.

* SNOW ACCUMULATIONS...A POTENTIAL FOR 3 TO 7 INCHES IN THE 
  VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS.

* TIMING...SNOW IS FORECAST TO DEVELOP IN THE CASCADES LATE 
  TONIGHT AND SPREAD ACROSS THE NORTHERN MOUNTAINS 
  THROUGH THANKSGIVING DAY. A RAIN SNOW MIX IS POSSIBLE IN THE 
  LOWER VALLEYS DURING THE AFTERNOON AND EVENING HOURS. THE SNOW 
  HAS THE POTENTIAL TO CONTINUE THURSDAY NIGHT INTO FRIDAY 
  MORNING.

* IMPACTS...MOTORISTS WILL ENCOUNTER SNOWY AND SLICK DRIVING 
  CONDITIONS ON THANKSGIVING...ESPECIALLY IN THE MORNING. THE 
  BIGGER IMPACT WILL BE IN THE MOUNTAINS.

* TEMPERATURES...IN THE LOWER 30S.

* HAZARD ELEVATION...COULD START AS LOW AS 1000 FT AND GRADUALLY 
  RISE TO NEAR 2500 FEET BY THURSDAY AFTERNOON.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
002 
WWUS46 KOTX 232120
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
120 PM PST WED NOV 23 2016

...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE
THANKSGIVING HOLIDAY WEEKEND...

.MOUNTAIN SNOW WILL CONTINUE AT TIMES THIS AFTERNOON...MAINLY OVER
THE CASCADE CREST AND THE PANHANDLE MOUNTAINS. LOOK FOR LIGHT 
SNOW ACCUMULATIONS OVER THE CASCADES, AND THE MOUNTAINS OF THE 
IDAHO PANHANDLE. A SECOND ROUND OF SNOW WILL OCCUR THURSDAY AND 
THURSDAY NIGHT...AND HAS THE POTENTIAL TO PRODUCE HEAVY 
ACCUMULATIONS OVER THE CASCADES AND PORTIONS OF NORTH CENTRAL AND 
NORTHEAST WASHINGTON.

IDZ004-232230-
/O.CAN.KOTX.WW.Y.0027.000000T0000Z-161123T2300Z/
CENTRAL PANHANDLE MOUNTAINS-
120 PM PST WED NOV 23 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

RAIN AND SNOW SHOWERS WILL CONTINUE THIS AFTERNOON AND INTO THIS EVENING
FOR THE IDAHO PANHANDLE MOUNTAINS. AT PASS LEVEL SNOW IS MAINLY 
MELTING AS IT FALLS. WHILE SOME LIGHT ACCUMULATIONS WILL STILL BE
POSSIBLE THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

IDZ001-WAZ037-038-042-043-240530-
/O.CON.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
120 PM PST WED NOV 23 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, PRIEST RIVER, 
  EASTPORT, SCHWEITZER MOUNTAIN ROAD, REPUBLIC, INCHELIUM, 
  WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER 
  CREEK ROAD, SHERMAN PASS, LEAVENWORTH, MAZAMA, TWISP, 
  WINTHROP, STEHEKIN, CONCONULLY, BLEWETT PASS, LOUP LOUP PASS, 
  OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, 
  DISAUTEL PASS, COLVILLE, DEER PARK, CHEWELAH, NEWPORT, KETTLE 
  FALLS, SPRINGDALE-HUNTERS ROAD, ORIN-RICE ROAD, AND FLOWERY 
  TRAIL ROAD.

* SNOW ACCUMULATIONS...A POTENTIAL FOR 2 TO 5 INCHES IN THE
  VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS.

* TIMING...SNOW IS FORECAST TO DEVELOP IN THE CASCADES LATE 
  TONIGHT AND SPREAD ACROSS THE NORTHERN MOUNTAINS THROUGH 
  THANKSGIVING DAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER 
  VALLEYS DURING THE AFTERNOON AND EVENING HOURS. THE SNOW HAS 
  THE POTENTIAL TO CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING.

* IMPACTS...MOTORISTS WILL ENCOUNTER SNOWY AND SLICK DRIVING 
  CONDITIONS ON THANKSGIVING...ESPECIALLY IN THE MORNING. THE 
  BIGGER IMPACT WILL BE IN THE MOUNTAINS.

* TEMPERATURES...IN THE LOWER 30S.

* HAZARD ELEVATION...COULD START AS LOW AS 1000 FT AND GRADUALLY 
  RISE TO NEAR 2500 FEET BY THURSDAY AFTERNOON.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
796 
WWUS46 KOTX 232243
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
243 PM PST WED NOV 23 2016

...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE
THANKSGIVING HOLIDAY WEEKEND...

.HEAVY MOUNTAIN SNOW WILL PUMMEL THE CASCADES...THE MOUNTAINS OF 
NORTHEAST WASHINGTON...AND THE HIGH ELEVATIONS OF FAR NORTH IDAHO
THURSDAY INTO FRIDAY MORNING. SNOW ACCUMULATIONS IN THE MOUNTAINS
WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTY OVER MOUNTAIN PASSES LIKE
STEVENS PASS ON INTERSTATE 90...SHERMAN PASS ON HIGHWAY 20...AND
BLEWETT PASS ON HIGHWAY 97.

WAZ043-232345-
/O.CAN.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/
OKANOGAN VALLEY-
243 PM PST WED NOV 23 2016

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WATCH.

TEMPERATURES ON THURSDAY AND THURSDAY NIGHT ARE EXPECTED TO BE 
TOO WARM FOR SIGNIFICANT SNOW ACCUMULATIONS IN THE OKANOGAN 
VALLEY. WET ACCUMULATIONS UP TO 4 INCHES WILL BE POSSIBLE ABOVE 
2000 FEET...BUT THE COMMUNITIES OF OMAK...BREWSTER...OROVILLE... 
AND OKANOGAN WILL RECEIVE RAIN OR A RAIN SNOW MIX.

$$

WAZ042-240800-
/O.UPG.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/
/O.NEW.KOTX.WS.W.0005.161124T0900Z-161125T1400Z/
EAST SLOPES NORTHERN CASCADES-
243 PM PST WED NOV 23 2016

...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 6 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO
6 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...MAZAMA...TWISP...WINTHROP...CONCONULLY...BLEWETT
  PASS...AND LOUP LOUP PASS.

* VALLEY SNOW ACCUMULATIONS...AS MUCH AS 2 TO 6 INCHES OF WET
  ACCUMULATION WILL BE POSSIBLE IN PORTIONS OF THE METHOW VALLEY.
  ELEVATIONS BELOW 2000 FEET MAY RECEIVE VERY LITTLE
  ACCUMULATION...BUT SPOTS A BIT HIGHER AROUND MAZAMA...
  WINTHROP...AND TWISP MAY GET AS MUCH AS 6 INCHES OF WET 
  ACCUMULATION.

* MOUNTAIN ACCUMULATIONS...10 TO 18 INCHES FOR ELEVATIONS ABOVE
  3000 FEET AROUND LEAVENWORTH...LAKE CHELAN...AND THE PASAYTEN
  WILDERNESS.

* TIMING...LIGHT SNOW WILL DEVELOP AROUND MIDNIGHT IN THE
  MOUNTAINS AND BECOME HEAVY DURING THE EARLY MORNING HOURS. HEAVY
  MOUNTAIN ACCUMULATIONS WILL OCCUR THURSDAY AND THURSDAY NIGHT.

* IMPACTS...HOLIDAY TRAVEL WILL BE SIGNIFICANTLY IMPACTED.
  MOTORISTS WITH PLANS TO TRAVEL OVER STEVENS PASS...LOUP LOUP
  PASS...AND BLEWETT PASS WILL ENCOUNTER SNOW COVERED ROADS FROM
  EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ038-240800-
/O.UPG.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/
/O.NEW.KOTX.WS.W.0005.161124T1200Z-161125T1400Z/
OKANOGAN HIGHLANDS-
243 PM PST WED NOV 23 2016

...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 AM PST
FRIDAY ABOVE 2500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 2500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 
4 AM THURSDAY TO 6 AM PST FRIDAY. THE WINTER STORM WATCH IS NO 
LONGER IN EFFECT.

* LOCATIONS...REPUBLIC, WAUCONDA, CHESAW ROAD, HIGHWAY 20 
  WAUCONDA SUMMIT, BOULDER CREEK ROAD, AND SHERMAN PASS.

* VALLEY SNOW ACCUMULATIONS...FOR ELEVATIONS ABOVE 2500 FEET...3
  TO 6 INCHES WET SNOW IS EXPECTED...INCLUDING AREAS AROUND
  REPUBLIC...WAUCONDA...AND CERLEW.

* MOUNTAIN SNOW ACCUMULATIONS...8 TO 12 INCHES WITH LOCALIZED
  AMOUNTS TO 16 WILL BE POSSIBLE IN THE MOUNTAINS...INCLUDING
  SHERMAN PASS.

* TIMING...SNOW IS EXPECTED TO DEVELOP AROUND SUNRISE ON THURSDAY
  AND PERSIST THROUGH THE DAY AND INTO THE NIGHT. A MIX OF RAIN
  AND SNOW WILL LIKELY OCCUR BELOW 2000 FEET THURSDAY AND SNOW
  LEVELS WILL LIKELY RISE TO 3000 FEET BY THURSDAY NIGHT.

* IMPACTS...HOLIDAY TRAVEL OVER SHERMAN PASS AND DISAUTEL PASS
  WILL BE SIGNIFICANTLY IMPACTED. MOTORISTS WITH PLANS TO TRAVEL
  ON THURSDAY AND THURSDAY NIGHT SHOULD MONITOR ROAD CONDITIONS
  CLOSELY.

* HAZARD ELEVATION...ABOVE 2500 FEET.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ001-WAZ037-240800-
/O.UPG.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/
/O.NEW.KOTX.WS.W.0005.161124T1600Z-161125T1800Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
243 PM PST WED NOV 23 2016

...WINTER STORM WARNING IN EFFECT FROM 8 AM THURSDAY TO 10 AM PST
FRIDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 3000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 
8 AM THURSDAY TO 10 AM PST FRIDAY. THE WINTER STORM WATCH IS NO 
LONGER IN EFFECT.

* LOCATIONS...SCHWEITZER MOUNTAIN ROAD AND FLOWERY TRAIL ROAD.

* VALLEY SNOW ACCUMULATIONS...ABOVE 2500 FEET...WET ACCUMULATIONS
  UP TO 4 INCHES WILL BE POSSIBLE AROUND KETTLE
  FALLS...NORTHPORT...METALINE FALLS...AND BONNERS FERRY. 

* MOUNTAIN SNOW ACCUMULATIONS...6 TO 12 INCHES.

* TIMING...RAIN AND SNOW WILL INCREASE THURSDAY MORNING AND
  CONTINUE THROUGH THURSDAY NIGHT. SNOW LEVELS WILL START AROUND
  2000 TO 2500 FEET THURSDAY MORNING AND RISE ABOVE 3000 FEET BY
  THURSDAY NIGHT.

* IMPACTS...ROADS MAY BE TREACHEROUS ON THURSDAY NEAR THE CANADIAN
  BORDER. THE MOST SIGNIFICANT ACCUMULATIONS WITH THIS STORM WILL
  OCCUR AT ELEVATIONS ABOVE 3000 FEET.

* HAZARD ELEVATION...3000 FEET

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.


&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Nov 22, 10:45 AM PST, 3 hours 54 minutes earlier.

Area forecast discussion, Nov 22, 10:45 AM PST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1045 AM PST Tue Nov 22 2016

.SYNOPSIS...
Today will be mainly dry over the Inland Northwest. Our weather
pattern will become increasingly wet and snowy by Wednesday
morning and right through the Thanksgiving weekend. Wednesday and
Thursday will feature mainly low elevation rain and mountain
snow. By the weekend, accumulating snow may be possible in many
lowland areas. All could pose concerns for holiday travelers.

&&

.DISCUSSION...

Sunshine will make a temporary visit to portions of the Idaho
Panhandle and eastern Washington today. Low clouds have been
eroding from south to north this morning, and Spokane, Coeur
d'Alene, and the West Plains will enjoy a mild and bright day
before several rounds of precipitation commence beginning tonight
and continuing through the weekend. High temperatures have been
bumped up into the mid to upper 40s this afternoon for the
aforementioned areas fortunate enough to see sunshine today. Low
clouds have been more stubborn around Moses Lake, Wenatchee, Grand
Coulee and Omak. This layer of clouds is lower in elevation and
does not appear to be influenced by the push of dry air from the
south. We may get an hour or two of broken sun late today in
central Washington, but probably not enough to raise temps from
the current forecast of low 40s.

Tonight's precipitation still looks on track. We will be
monitoring temps this afternoon along the East Slopes of the
Cascades to refine our snow levels. However, it looks like
tonight's frontal system will primarily be a valley rain/mountain
snow producer. Accumulations of 1 to 3 inches will likely occur
above 3000 feet in the Cascades and above 4000 feet in the
Panhandle. Winter driving conditions are expected Wed morning over
most of the mountain passes. More significant mountain snows are
expected in the Thu/Fri time frame and again over the weekend.
Motorists with plans to travel should continue to monitor the
forecast and road conditions. /GKoch

&&

.AVIATION...
18Z TAFS: A surge of dry air from the south has brought clearing
to Spokane and Coeur d'Alene this morning. The drying has been
slower to reach the lower deck at Moses Lake, Wenatchee, Chelan
and Omak. It may be late afternoon or evening before low clouds in
central Washington disperse...if they disperse at all. A wet
frontal system along the coast will move inland overnight bringing
rain to our airports. The influx of precipitation will likely
produce more low clouds for Wed morning. /GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        47  35  41  32  40  35 /   0  80 100  10  80  70
Coeur d'Alene  47  34  40  32  39  34 /   0  60 100  20  70  80
Pullman        48  36  42  33  42  36 /   0  80  90  10  60  50
Lewiston       46  38  47  35  47  39 /   0  40  60  10  20  30
Colville       44  34  41  32  39  34 /  10  90  90  20 100 100
Sandpoint      42  33  41  32  38  33 /   0  20 100  30  80  80
Kellogg        46  33  39  30  38  33 /   0  30 100  30  50  70
Moses Lake     44  35  49  35  47  36 /   0  80  20  20  70  40
Wenatchee      42  34  47  34  42  35 /   0  70  10  20  80  60
Omak           42  34  44  32  39  33 /  10 100  40  30 100  90

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Nov 22, 2:30 PM PST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
230 PM PST TUE NOV 22 2016

IDZ002-003-026-027-WAZ031>036-041-044-232230-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
230 PM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ004-232230-
CENTRAL PANHANDLE MOUNTAINS-
230 PM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER DRIVING CONDITIONS WILL DEVELOP OVER THE IDAHO MOUNTAIN
PASSES WEDNESDAY AND AGAIN FRIDAY NIGHT...CONTINUING THROUGH THE
WEEKEND. TRAVELERS SHOULD BE PREPARED FOR EXTREME WINTER
CONDITIONS AND PLAN ACCORDINGLY.

IDZ001-WAZ037-038-042-043-232230-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
230 PM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER DRIVING CONDITIONS WILL DEVELOP OVER MOST OF THE MOUNTAIN
PASSES TONIGHT. TRAVELERS SHOULD BE PREPARED FOR THE RETURN OF
WINTER CONDITIONS AT THESE PASSES AND PLAN ACCORDINGLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MOSTLY RAIN WITH VERY HIGH MOUNTAIN SNOW OF GENERALLY LIGHT
ACCUMULATION IS EXPECTED WEDNESDAY...HOWEVER WINTER DRIVING
CONDITIONS WILL RETURN THROUGH THE THANKSGIVING HOLIDAY THIS
INCLUDES LOUP LOUP, BLEWETT, SHERMAN, AND ALL CASCADE MOUNTAIN
PASSES. SNOW IS ALSO POSSIBLE IN THE METHOW AND OKANOGAN VALLEYS
BUT THIS CARRIES LOWER CONFIDENCE REGARDING AMOUNTS. TRAVELERS
SHOULD BE PREPARED FOR EXTREME WINTER CONDITIONS AND PLAN
ACCORDINGLY.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 2:39 PM PSTWinter Weather AdvisoryOTXBenewah, Kootenai, Latah, Shoshone23 hr

Nearby

Winter Storm Watches in Washington, 2016Winter Storm Watches in Idaho, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.